Format

Send to

Choose Destination
J Hosp Infect. 1992 Oct;22(2):85-92.

Clostridium difficile infection: responses, relapses and re-infections.

Author information

1
Department of Experimental and Clinical Microbiology, University of Sheffield Medical School, UK.

Abstract

Clostridium difficile infection is a common and potentially lethal complication of antibiotic usage. Since the aetiology of antibiotic-associated colitis was discovered 14 years ago, two antibiotics in particular, metronidazole and vancomycin, have been used to treat C. difficile infection. Studies comparing the efficacy of these antibiotics are reviewed. It is now apparent that many of the so-called 'relapses' of C. difficile infection following antibiotic treatment are, in fact, re-infections. Such findings have major infection control implications.

PMID:
1358964
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center